PDA

View Full Version : Saysusie question for you



Lula2ya
10-16-2006, 06:03 PM
You mentioned in another post that we should have our heart and lungs checked while tapering off prednisone. I've never heard this before. Can I ask you why? I was on prednisone for a year and a half, starting at 60mg tapering to 0 over that time. I was off it for 6 months and now 4 days ago I had to go back on it due to a relaps of polymyositis ,but only 10mgs so far. I would imagine my doc will taper me off again one day but now I'm concerned because other than the usual listening to my heart and lungs at the doctor visits, nothing more was done. Please explain. :? Lu

Saysusie
10-17-2006, 10:09 AM
One of the things that prednisone does is reduce the inflammation and fluids around the heart and lungs. When you begin to wean off of prednisone, if you do not check those organs often, the inflammation and fluid build-up can return and can cause serious problems.
When the doctors listen to your heart and lungs, they can generally tell if fluid is beginning to build up again. If you do not complain of chest pains or pains when breathing, then they can safely assume that inflammation is not occuring. If there is inflammation and no fluid build up, prednisone will help with that and once the inflammation starts to subside...you can wean off of it. So, listening to your heart and lungs is probably sufficient for now!!

Peace and Blessings
Saysusie